Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.
This is my first time on prednisone as I've only just been diagnosed. Started on 30mg last Friday and was pain free the last few days (it's now Monday here). Then today the pain is starting up again. Is this usual?
It can happen. If it continues or gets worse then contact your doctor as it's possible that the dose may not be high enough. You had started another medication at the same time (Pentasa I think?) but it can take some time for these types of medications to start working. The point of the steroid is to help reduce the inflammation quickly while another medication has time to start working then you'll slowly taper off of the Prednisone (if your doctor didn't mention this, just be aware that you will have to taper off of it).
The standard start IV dose in the hospital is 60 mg, then you titrate down from there. I've never started a course of prednisone at 30; I think Jennifer is right that it might not be a big enough dose.
Thanks Jabee. It's been almost a week now and am feeling better. No pain but the insomnia sucks lol. Joint pain seems to be settling down. I do feel like I'm constipated now though? Am assuming that's normal? But hey, I'll still take all this over that excruciating pain!
Hi there and welcome,
I began with Steroids too. The amount given depends on severity of symptoms, and reaction. Many people on this forum talk about high levels, 20 to 30mg Steroids but when I was on a high doze, less than that ,I became very hyper!!! I was going up on ladders painting the walls of my lounge, etc Consultant laughed and said we would have to taper down as it was having such an effect on me. So dozage depends on the individual. I wish you well again soon.